Stefano, Pagliarani and Pascucci, Andrea and Candia, Riga (2011): Expansion formulae for local Lévy models.
Download (402kB) | Preview
We propose a novel method for the analytical approximation in local volatility models with Lèvy jumps. In the case of Gaussian jumps, we provide an explicit approximation of the transition density of the underlying process by a heat kernel expansion: the approximation is derived in two ways, using PIDE techniques and working in the Fourier space. Our second and main result is an expansion of the characteristic function for a local volatility model with general Lévy jumps. Combined with standard Fourier methods, such an expansion allows to obtain efficient and accurate pricing formulae. Numerical tests confirm the effectiveness of the method.
|Item Type:||MPRA Paper|
|Original Title:||Expansion formulae for local Lévy models|
|English Title:||Expansion formulae for local Lévy models|
|Keywords:||Lévy process, local volatility, asymptotic expansion, partial-integro differential equation, Fourier methods|
|Subjects:||G - Financial Economics > G1 - General Financial Markets > G13 - Contingent Pricing ; Futures Pricing|
|Depositing User:||Andrea Pascucci|
|Date Deposited:||07. Nov 2011 18:12|
|Last Modified:||19. Feb 2013 11:46|
 L. Andersen and J. Andreasen, Jump-diffusion processes: Volatil- ity smile fitting and numerical methods for option pricing, Review of Derivatives Research, 4 (2000), pp. 231–262.
 E. Benhamou, E. Gobet, and M. Miri, Smart expansion and fast calibration for jump diffusions, Finance Stoch., 13 (2009), pp. 563–589.
 , Expansion formulas for European options in a local volatility model, Int. J. Theor. Appl. Finance, 13 (2010), pp. 603–634.
 P. Carr, H. Geman, D. B. Madan, and M. Yor, From local volatil- ity to local L´evy models, Quant. Finance, 4 (2004), pp. 581–588.
 W. Cheng, N. Costanzino, J. Liechty, A. Mazzucato, and V. Nistor, Closed-form asymptotics and numerical approximations of 1D parabolic equations with applications to option pricing, to appear in SIAM J. Fin. Math., (2011).
 R. Cont, N. Lantos, and O. Pironneau, A reduced basis for option pricing, SIAM J. Financial Math., 2 (2011), pp. 287–316.
 F. Corielli, P. Foschi, and A. Pascucci, Parametrix approxima- tion of diffusion transition densities, SIAMJ. Financial Math., 1 (2010), pp. 833–867.
 E. Ekstr¨om and J. Tysk, Boundary behaviour of densities for non- negative diffusions, preprint, (2011).
 F. Fang and C. W. Oosterlee, A novel pricing method for Euro- pean options based on Fourier-cosine series expansions, SIAM J. Sci. Comput., 31 (2008/09), pp. 826–848.
 P. Foschi, S. Pagliarani, and A. Pascucci, Black-Scholes formu- lae for Asian options in local volatility models, SSRN eLibrary, (2011).
 M. G. Garroni and J.-L. Menaldi, Green functions for second or- der parabolic integro-differential problems, vol. 275 of Pitman Research Notes in Mathematics Series, Longman Scientific & Technical, Harlow, 1992.
 J. Gatheral, E. P. Hsu, P. Laurence, C. Ouyang, and T.-H. Wang, Asymptotics of implied volatility in local volatility models, to appear in Math. Finance, (2010).
 P. Hagan and D. Woodward, Equivalent Black volatilities, Appl. Math. Finance, 6 (1999), pp. 147–159.
 S. Howison, Matched asymptotic expansions in financial engineering, J. Engrg. Math., 53 (2005), pp. 385–406.
 K. Itˆo and H. P. McKean, Jr., Diffusion processes and their sample paths, Springer-Verlag, Berlin, 1974. Second printing, corrected, Die Grundlehren der mathematischen Wissenschaften, Band 125.
 D. Madan and E. Seneta, The variance gamma (VG) model for share market returns, Journal of Business, 63 (1990), pp. 511–524.
 R. C. Merton, Option pricing when underlying stock returns are dis- continuous., J. Financ. Econ., 3 (1976), pp. 125–144.
 S. Pagliarani and A. Pascucci, Analytical approximation of the transition density in a local volatility model, to appear in Cent. Eur. J. Math., (2011).
 A. Pascucci, PDE and martingale methods in option pricing, vol. 2 of Bocconi & Springer Series, Springer, Milan, 2011.
 M. Widdicks, P. W. Duck, A. D. Andricopoulos, and D. P. Newton, The Black-Scholes equation revisited: asymptotic expansions and singular perturbations, Math. Finance, 15 (2005), pp. 373–391.
 G. Xu and H. Zheng, Basket options valuation for a local volatility jump-diffusion model with the asymptotic expansion method, Insurance Math. Econom., 47 (2010), pp. 415–422. 29
Available Versions of this Item
- Expansion formulae for local Lévy models. (deposited 07. Nov 2011 18:12) [Currently Displayed]